Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 5:27 PM CST for 8 parishes in Louisiana; 12 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 5:27 PM CST (23:27 UTC)
- Expired
- Dec 13, 2001, 9:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Catahoula Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 132327
FFWJAN
LAC025-035-041-065-067-083-107-123-MSC011-015-043-051-053-055-083-
125-133-149-151-163-140330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
RICHLAND PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
TENSAS PARISH IN NORTHEAST LOUISIANA
CATAHOULA PARISH IN NORTHEAST LOUISIANA
MADISON PARISH IN NORTHEAST LOUISIANA
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
HOLMES COUNTY IN CENTRAL MISSISSIPPI
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
YAZOO COUNTY IN CENTRAL MISSISSIPPI
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 930 PM CST
* AT 527 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE
AREA OF HEAVY RAIN AND THUNDERSTORMS OVER MUCH OF THE WARNED AREA.
THE RAIN WAS MOVING NORTHEAST AT 40 MPH.
WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS OF UP
TO 5 INCHES...HAS OCCURRED OVER MUCH OF THE WARNING AREA TODAY.
NUMEROUS REPORTS OF FLOODING...INCLUDING SOME REPORTS OF HOMES AND
BUSINESSES BEING FLOODED...HAVE BEEN RECEIVED FROM THE WARNED AREA.
ADDITIONAL HEAVY RAINFALL THIS EVENING WILL ONLY AGGRAVATE THE
FLOODING PROBLEMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
LAT...LON 3301 9201 3168 9182 3286 9072 3315 9011
3370 8982 3390 8953 3405 9071 3300 91101 follow-up statement
000 WGUS54 KJAN 140329 FFSJAN LAC025-035-041-065-067-083-107-123-MSC011-015-043-051-053-055-083- 125-133-149-151-163-140400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 930 PM CST THU DEC 13 2001 THE FLASH FLOOD WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA WEST CARROLL PARISH IN NORTHEAST LOUISIANA EAST CARROLL PARISH IN NORTHEAST LOUISIANA RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA TENSAS PARISH IN NORTHEAST LOUISIANA CATAHOULA PARISH IN NORTHEAST LOUISIANA MADISON PARISH IN NORTHEAST LOUISIANA BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI HOLMES COUNTY IN CENTRAL MISSISSIPPI HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI YAZOO COUNTY IN CENTRAL MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI WARREN COUNTY IN WEST CENTRAL MISSISSIPPI EXPIRED AT 930 PM CST. AT 930 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN HAD ENDED ACROSS THE WARNING AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...NUMEROUS REPORTS OF FLOODING WERE RECEIVED FROM THE WARNING AREA THIS EVENING. ANYONE PLANNING TRAVEL IN THE REGION OVERNIGHT SHOULD EXCERSISE CAUTION AND AVOID DRIVING THROUGH ANY AREAS WHERE FLOOD WATERS HAD NOT YET FULLY RECEDED.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 2:30 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 13, 2:30 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST THU DEC 13 2001 SYNOPTIC PATTERN TO BE RATHER COMPLICATED FOR THE FIRST PERIOD OF THE FORECAST. 500MB TROUGH AND ENERGY TO MOVE EAST OVER THE CWFA OVERNIGHT...ALONG WITH A SURFACE LOW AND TRAILING COLD FRONT. HEAVY RAINFALL STILL A THREAT AT LEAST THROUGH MIDNIGHT FOR MUCH OF THE CWFA. FIRST OFF...SEVERAL SURFACE BOUNDARIES...A SURFACE LOW AND STRONG UPPER LEVEL SUPPORT WILL ALL COMBINE TO PROVIDE THE POSSIBILITY FOR SEVERE WEATHER TONIGHT. LATEST RADAR COMPOSITE IMAGES SHOW A SQUALL LINE GETTING FIRED UP IN CENTRAL LOUISIANA...AND SHOULD MAKE ITS WAY INTO MISSISSIPPI BY ZONE ISSUANCE TIME. THE ONLY PLACE WHERE SEVERE WORDING MAY NOT BE NEEDED IS IN THE NORTHWEST ZONES...SURFACE FRONTAL BOUNDARY WILL BE TO THE EAST...AND LOW SHOULD TRACK TO THE SOUTHEAST. HEAVY RAINFALL WILL OCCUR ALONG THIS LINE...BUT AS SYSTEM IS FINALLY ACCELERATING...AMOUNTS SHOULD NOT BE AS MUCH AS IN THE PAST COUPLE OF DAYS. EXPECTING AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL...MAINLY BEFORE MIDNIGHT...AND MORE CONCENTRATED ALONG AND EAST OF INTERSTATE 55. NO WATCH ANTICIPATED FOR THE SOUTHEAST ZONES...AS RAINFALL WILL BE MORE CONCENTRATED IN THE NORTHEAST...CLOSER TO THE TRACK OF THE LOW. WILL LEAVE THE EXISTING WATCH IN PLACE...AND MAKE NO CHANGES AREA-WISE. FRONTAL BOUNDARY AND UPPER LEVEL SUPPORT SHOULD EXIT THE CWFA BY EARLY FRIDAY MORNING WHILE THE SURFACE LOW RACES WELL OFF TO THE NORTHEAST. RAINFALL SHOULD BE ENDING BY 12Z IN MOST PLACES. BY LATE FRIDAY...HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE WEST...WITH A COOLER AND (DEFINITELY) DRIER AIRMASS SETTLING OVER THE REGION. FRIDAY AND SATURDAY SHOULD BE DRY. THE NEXT FLY IN THE OINTMENT WILL BE ON SUNDAY WITH THE NEXT APPROACHING SYSTEM. RETURN FLOW BEGINS SETTING UP LATE SATURDAY NIGHT...WITH ANOTHER FRONTAL BOUNDARY APPROACHING ON SUNDAY. UPPER LEVEL SUPPORT LOOKS PRETTY GOOD WITH THIS SYSTEM ALSO. THE REMAINING EXTENDING FORECAST LOOKS DRY AND COOLER. TEMP GUIDANCE LOOKS PRETTY GOOD AND SHOULD NOT DEVIATE FAR. FOR FIRST PERIOD POPS...EVERYONE PRETTY MUCH CATEGORICAL. PRELIM NUMBERS... JAN 51/59/40/65/52 +-00 MEI 52/61/39/66/50 +-00 .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 32
In the hours before
Special weather statement, Dec 13, 1:17 PM CST, 4 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTH AND EAST OF A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 4:34 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MS FLOODING
12/13/01 BOLIVAR FLOODING OF ROADS AND LOW
AREAS JUST WEST OF
CLEVELAND. REPORTED BY
COUNTY EOC.
0430 PM MS FLOODING
12/13/01 LEFLORE FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SO.
0430 PM MS FLOODING
12/13/01 GRENADA FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SO.Local storm report, Dec 13, 4:47 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM MS FLOODING
12/13/01 SHARKEY FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SHERIFFS
OFFICE.
0440 PM MS FLOODING
12/13/01 CARROLL FLOODING BEGINNING ON
MANY COUNTY ROADS.
REPORTED BY SHERIFFS
OFFICE.Local storm report, Dec 13, 5:16 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM LA FLOODING
12/13/01 EAST CARROLL SHERIFFS OFFICE REPORTED
FLOODING OF A COUPLE OF
HOMES AROUND LEVEE NEAR
THE MISSISSIPPI RIVER
0200 PM DELHI LA FLOODING
12/13/01 RICHLAND DELHI POLICE DEPARTMENT
REPORTED FLOODING OF
HIGHWAY 17.
0330 PM LA FLOODING
12/13/01 FRANKLIN LA SHERIFFS OFFICE REPORTED
STREET FLOODING.Local storm report, Dec 13, 5:25 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM AR FLOODING
12/13/01 ASHLEY SHERIFFS OFFICE REPORTED
FLOODING ON A FEW COUNTY
ROADS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Morehouse | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Morehouse | 6 hr |
| Dec 13, 12:06 PM CST | Severe Thunderstorm Warning | JAN | Richland | 24 min |
| Dec 13, 2:00 PM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 4 hr |
| Dec 13, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 41 min |
| Dec 13, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 45 min |
| Dec 13, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 55 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 61 min |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 52 min |
| Dec 12, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Dec 12, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Dec 13, 2:28 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more | 3 hr |
| Dec 13, 5:01 PM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Dec 13, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.